MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATARACT PACK

MEDLINE INDUSTRIES INC.; CATARACT PACK
Catalog Number DYNJ50948
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an unidentified ophthalmic procedure, fibers from an unidentified component were found to have fallen into the patient's eye.The facility was contacted and was unable to identify if the fibers came from a gown or an operating room towel.The facility noted that there was no patient impact related to this incident and that they are unable or unwilling to provide any additional patient, product, or procedural information.It was not identified which eye the fibers fell on.It was not identified how the fibers were retrieved.No procedural impact, serious injury, or follow-up care was originally reported to the manufacturer.A sample of unopened operating room towels was returned to the manufacturer and lint was noted on the operating room towels only.It is unknown how the operating room towels were used during the procedure.No sample of a gown was returned to the manufacturer for evaluation.It is unknown at what point in the procedure the fibers were identified.A root cause for the reported incident could not be determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an unidentified ophthalmic procedure, fibers from an unidentified component were found to have fallen into the patient's eye.

Common Device Name
CATARACT PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8019476
Report Number1423395-2018-00057
Device Sequence Number1381825
Product Code OJK
UDI-Device Identifier10889942106028
UDI-Public10889942106028
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ50948
Device Lot Number18NB3371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;